Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 311, NWS Springfield, MO

August 10, 2017Camden County, Pulaski County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2017, 3:46 PM CDT for Camden County, Pulaski County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2017, 3:46 PM CDT (20:46 UTC)
Expired
Aug 10, 2017, 4:19 PM CDT
In force
33 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

295 
WUUS53 KSGF 102046
SVRSGF
MOC029-169-102130-
/O.NEW.KSGF.SV.W.0311.170810T2046Z-170810T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
346 PM CDT THU AUG 10 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northwestern Pulaski County in central Missouri...
  Southeastern Camden County in central Missouri...

* Until 430 PM CDT

* At 345 PM CDT, a severe thunderstorm was located 8 miles northwest
  of Richland, or 13 miles southeast of Camdenton, moving southeast
  at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Richland...                       Crocker...
  Wet Glaize...                     Swedeborg...

This includes Interstate 44 between mile markers 144 and 145.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

LAT...LON 3794 9226 3775 9241 3786 9241 3782 9246
      3782 9251 3789 9261 3803 9255
TIME...MOT...LOC 2045Z 302DEG 9KT 3792 9253 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Hatch
1 follow-up statement
581 
WWUS53 KSGF 102119
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
419 PM CDT THU AUG 10 2017

MOC029-169-102128-
/O.CAN.KSGF.SV.W.0311.000000T0000Z-170810T2130Z/
Pulaski MO-Camden MO-
419 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PULASKI AND
SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However small hail is still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

Remember, a Severe Thunderstorm Warning still remains in effect for
WESTERN pULASKI COUNTY UNTIL 4:30 pm. 

LAT...LON 3794 9226 3775 9241 3786 9241 3782 9246
      3782 9251 3789 9261 3803 9255
TIME...MOT...LOC 2116Z 302DEG 9KT 3788 9244 

$$

Hatch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:14 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 10, 2:14 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
214 PM CDT Thu Aug 10 2017

.SYNOPSIS...
Issued at 213 PM CDT Thu Aug 10 2017

Cyclonic northwest flow aloft continues across the area and
appears to continue through early next week. Shortwave energy was
pushing through the area today and has brought scattered
showers/thunderstorms to the CWA, mainly across the eastern half
of the area. PW values have increased over the past 24 hours with
over 1.5" throughout the area and has led to some pretty good
rainfall rates with the showers convection today.

With the overall pattern not changing much through early next
week, we are expecting a series of upper level shortwaves to
interact with the increasing moisture content over the area for
periodic showers and thunderstorms with good rainfall rates. The
northwest flow, cloud cover and rain chances will keep
temperatures below normal through the period.

&&

.SHORT TERM...(This evening through Friday)
Issued at 213 PM CDT Thu Aug 10 2017

Ongoing convection will continue to slide east and out of the area
by this evening. Additional convection in association with the
next shortwave will begin moving into the western CWA this evening
and continuing into Friday across the area. The heaviest rain
looks like it will affect the southwest CWA and down into
Oklahoma. There is currently a marginal risk of severe storms
across the western CWA as the storms move in from the west later
this evening. This will mainly be sub-severe wind gusts and small
hail.

.LONG TERM...(Friday Night through Thursday)
Issued at 213 PM CDT Thu Aug 10 2017

As mentioned above, the pattern will likely not change much into
early next week with several waves of energy moving through the
region, each producing convection with the potential of heavy
rain. As with this initial disturbance, future shortwaves will
bring the highest qpf to the southwestern half of the CWA where
3-4 inches of rain will be possible through early next week. QPF
amounts will taper off significantly across the northeast portion
of the CWA. Will need to monitor the rainfall amounts with these
features for the potential of flooding later in the weekend, but
current amounts of QPF are spread out over several days and
shouldn't cause any widespread flooding. If the axis of heaviest
precipitation begins to shift northeast however, then we might
have to ramp up the flooding potential.

At this point, it looks like Tuesday might provide the area with
the best chance at a rain free day before we get back into the
parade of shower/thunderstorm chances by mid to late week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1229 PM CDT Thu Aug 10 2017

Scattered showers and thunderstorms will generally affect areas
from SGF down to BBG and east this afternoon. Therefore have kept
VCTS for those sites however did leave out JLN for now. Outside of
thunderstorms, VFR conditions will prevail. Most showers and
storms will diminish after 00z. Additional showers and
thunderstorms will then move into the area after 06Z and last
through the early morning hours Friday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Burchfield
Hazardous weather outlook, Aug 10, 3:38 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
338 PM CDT Thu Aug 10 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
338 PM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Hail risk.
  Limited Thunderstorm wind damage risk.
  Significant Lightning risk.

DISCUSSION...

Scattered thunderstorms are expected from late this afternoon
through this evening. Coverage of thunderstorms may then increase
late tonight, especially from extreme southeastern Kansas into
southwestern Missouri.

Cloud to ground lightning and brief heavy rainfall will be the
primary potential hazards. A few storms will also be capable of
producing hail up to the size of nickels and wind gusts to 50 mph
this evening and overnight across western Missouri and extreme
southeastern Kansas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will then remain possible at times from Friday
through next Wednesday. Some locally heavy rainfall will be
possible across extreme southeastern Kansas and far southwestern
Missouri. The heaviest rainfall during this time period is
expected just to the south and west of the outlook area across
northeastern Oklahoma.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Aug 10, 3:40 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
340 PM CDT THU AUG 10 2017

MOZ069-081-102115-
Camden MO-Laclede MO-
340 PM CDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LACLEDE AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 415 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Richland, or 11 miles southeast of Camdenton,
moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lake of The Ozarks State Park...  Richland...
Stoutland...                      Montreal...
Wet Glaize...                     Freedom...

This includes Interstate 44 between mile markers 142 and 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3805 9253 3803 9252 3802 9251 3802 9247
      3800 9241 3773 9241 3791 9269 3806 9257
TIME...MOT...LOC 2040Z 302DEG 9KT 3793 9255

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:40 PM CDTSpecial Weather StatementSGFCamden35 min
Aug 10, 3:56 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski34 min
Aug 10, 4:26 PM CDTSpecial Weather StatementSGFPulaski49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.